Alert archive / Louisiana / Red Flag Warnings in 2023
Red Flag Warning 13, NWS Lake Charles, LA
NWS Lake Charles, LA issued this red flag warning at Sep 30, 2023, 3:19 PM CDT for 12 parishes in Louisiana; Jasper County, Newton County, Orange County, Texas. It took effect at Oct 2, 2023, 10:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2023, 3:19 PM CDT (20:19 UTC)
- In effect from
- Oct 2, 2023, 10:00 AM CDT
- Expired
- Oct 2, 2023, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Lake Charles, LA
Counties Acadia Parish, LA, Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Calcasieu Parish, LA, Evangeline Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Jasper County, TX, Newton County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 64 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.3 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
021 WWUS84 KLCH 302019 RFWLCH URGENT - FIRE WEATHER MESSAGE National Weather Service Lake Charles LA 319 PM CDT Sat Sep 30 2023 ...Red Flag Warning for portions of Southeast Texas, Central and Southern Louisiana Saturday... .Relative humidity values between 25 and 35 percent with highs in the mid to upper 90s will persist through early this evening and are expected again Sunday and Monday. Meanwhile, fuels in this area are extremely dry due to the ongoing exceptional drought. This combined with sustained 20 foot winds from the east to east- northeast at 7 to 12 mph with gusts to 20 mph will favor initiation and rapid spread of wildland fires. LAZ027>033-044-045-141>143-241>243-TXZ259>262-516-616-010900- /O.UPG.KLCH.FW.A.0002.231001T1500Z-231002T0100Z/ /O.NEW.KLCH.FW.W.0012.231001T1500Z-231002T0100Z/ /O.NEW.KLCH.FW.W.0013.231002T1500Z-231003T0100Z/ /O.CON.KLCH.FW.W.0011.000000T0000Z-231001T0100Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Lafayette-Upper St. Martin-Northern Calcasieu- Northern Jefferson Davis-Northern Acadia-Southern Calcasieu- Southern Jefferson Davis-Southern Acadia-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton-Northern Orange- Southern Orange- 319 PM CDT Sat Sep 30 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND DRY FUELS FOR PORTIONS OF SOUTHEAST TEXAS, CENTRAL AND SOUTHERN LOUISIANA... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT SUNDAY FOR LOW RELATIVE HUMIDITY AND DRY FUELS FOR PORTIONS OF SOUTHEAST TEXAS, CENTRAL AND SOUTHERN LOUISIANA... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT MONDAY FOR LOW RELATIVE HUMIDITY AND DRY FUELS FOR PORTIONS OF SOUTHEAST TEXAS, CENTRAL AND SOUTHERN LOUISIANA... The National Weather Service in Lake Charles has issued a Red Flag Warning for low relative humidity and dry fuels, which is in effect from 10 AM to 8 PM CDT Sunday. A Red Flag Warning has also been issued from 10 AM to 8 PM CDT Monday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Vernon, Rapides, Avoyelles, Beauregard, Allen, Evangeline, St. Landry, Lafayette, Upper St. Martin, Northern Calcasieu, Northern Jefferson Davis, Northern Acadia, Southern Calcasieu, Southern Jefferson Davis, Southern Acadia, Northern Jasper, Northern Newton, Southern Jasper, Southern Newton, Northern Orange and Southern Orange. * TIMING...1000 AM CDT until 800 PM CDT on Saturday, and 1000 AM CDT until 800 PM CDT on Sunday, and 1000 AM CDT until 800 PM CDT on Monday. * WINDS...East 5 to 10 mph gusting as high as 20 mph. * RELATIVE HUMIDITY...As low as 25 percent. * TEMPERATURES...mid to upper 90s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
6 follow-up statements
255 WWUS84 KLCH 010105 RFWLCH URGENT - FIRE WEATHER MESSAGE National Weather Service Lake Charles LA 805 PM CDT Sat Sep 30 2023 ...Red Flag Warning for portions of Southeast Texas, Central and Southern Louisiana again Sunday... .Relative humidity values between 25 and 35 percent with highs in the mid to upper 90s can be expected again on Sunday, then return for another day on Monday. Meanwhile, fuels in this area are extremely dry due to the ongoing exceptional drought. This combined with sustained 20 foot winds from the east to east- northeast at 7 to 12 mph with gusts to 20 mph will favor initiation and rapid spread of wildland fires. LAZ027>033-044-045-141>143-241>243-TXZ259>262-516-616-011000- /O.EXP.KLCH.FW.W.0011.000000T0000Z-231001T0100Z/ /O.CON.KLCH.FW.W.0012.231001T1500Z-231002T0100Z/ /O.CON.KLCH.FW.W.0013.231002T1500Z-231003T0100Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Lafayette-Upper St. Martin-Northern Calcasieu- Northern Jefferson Davis-Northern Acadia-Southern Calcasieu- Southern Jefferson Davis-Southern Acadia-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton-Northern Orange- Southern Orange- 805 PM CDT Sat Sep 30 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT SUNDAY FOR LOW RELATIVE HUMIDITY AND DRY FUELS FOR PORTIONS OF SOUTHEAST TEXAS, CENTRAL AND SOUTHERN LOUISIANA... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT MONDAY FOR LOW RELATIVE HUMIDITY AND DRY FUELS FOR PORTIONS OF SOUTHEAST TEXAS, CENTRAL AND SOUTHERN LOUISIANA... * AFFECTED AREA...Vernon, Rapides, Avoyelles, Beauregard, Allen, Evangeline, St. Landry, Lafayette, Upper St. Martin, Northern Calcasieu, Northern Jefferson Davis, Northern Acadia, Southern Calcasieu, Southern Jefferson Davis, Southern Acadia, Northern Jasper, Northern Newton, Southern Jasper, Southern Newton, Northern Orange and Southern Orange. * TIMING...1000 AM CDT until 800 PM CDT on Sunday, and 1000 AM CDT until 800 PM CDT on Monday. * WINDS...East 5 to 10 mph. * RELATIVE HUMIDITY...As low as 25 percent. * TEMPERATURES...mid to upper 90s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ 25
048 WWUS84 KLCH 010851 RFWLCH URGENT - FIRE WEATHER MESSAGE National Weather Service Lake Charles LA 351 AM CDT Sun Oct 1 2023 ...Red Flag Warning for portions of Southeast Texas, Central and Southern Louisiana again Sunday... .Relative humidity values between 25 and 35 percent with highs in the mid to upper 90s can be expected again on Sunday, then return for another day on Monday. Meanwhile, fuels in this area are extremely dry due to the ongoing exceptional drought. This combined with sustained 20 foot winds from the east to east- northeast at 7 to 12 mph with gusts to 20 mph will favor initiation and rapid spread of wildland fires. LAZ027>033-044-045-141>143-241>243-TXZ259>262-516-616-012200- /O.CON.KLCH.FW.W.0012.231001T1500Z-231002T0100Z/ /O.CON.KLCH.FW.W.0013.231002T1500Z-231003T0100Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Lafayette-Upper St. Martin-Northern Calcasieu- Northern Jefferson Davis-Northern Acadia-Southern Calcasieu- Southern Jefferson Davis-Southern Acadia-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton-Northern Orange- Southern Orange- 351 AM CDT Sun Oct 1 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND DRY FUELS FOR PORTIONS OF SOUTHEAST TEXAS, CENTRAL AND SOUTHERN LOUISIANA... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT MONDAY FOR LOW RELATIVE HUMIDITY AND DRY FUELS FOR PORTIONS OF SOUTHEAST TEXAS, CENTRAL AND SOUTHERN LOUISIANA... * AFFECTED AREA...Vernon, Rapides, Avoyelles, Beauregard, Allen, Evangeline, St. Landry, Lafayette, Upper St. Martin, Northern Calcasieu, Northern Jefferson Davis, Northern Acadia, Southern Calcasieu, Southern Jefferson Davis, Southern Acadia, Northern Jasper, Northern Newton, Southern Jasper, Southern Newton, Northern Orange and Southern Orange. * TIMING...1000 AM CDT until 800 PM CDT on Sunday, and 1000 AM CDT until 800 PM CDT on Monday. * WINDS...East 8 to 12 mph. * RELATIVE HUMIDITY...As low as 25 percent. * LIGHTNING... None expected inland. * TEMPERATURES...mid to upper 90s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended and or prohibited in some areas. Please check burn ban laws in your County or Parish. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
425 WWUS84 KLCH 012002 RFWLCH URGENT - FIRE WEATHER MESSAGE National Weather Service Lake Charles LA 302 PM CDT Sun Oct 1 2023 ...Red Flag Warning for portions of Southeast Texas, Central and Southern Louisiana again Sunday... .Relative humidity values between 25 and 35 percent with highs in the mid to upper 90s can be expected this afternoon and again on Monday. Meanwhile, fuels in this area are extremely dry due to the ongoing exceptional drought. This combined with sustained 20 foot winds from the east to east- northeast at 7 to 12 mph with gusts to 20 mph will favor initiation and rapid spread of wildland fires. LAZ027>033-044-045-141>143-241>243-TXZ259>262-516-616-020415- /O.CON.KLCH.FW.W.0012.000000T0000Z-231002T0100Z/ /O.CON.KLCH.FW.W.0013.231002T1500Z-231003T0100Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Lafayette-Upper St. Martin-Northern Calcasieu- Northern Jefferson Davis-Northern Acadia-Southern Calcasieu- Southern Jefferson Davis-Southern Acadia-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton-Northern Orange- Southern Orange- 302 PM CDT Sun Oct 1 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND DRY FUELS FOR PORTIONS OF SOUTHEAST TEXAS, CENTRAL AND SOUTHERN LOUISIANA... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT MONDAY FOR LOW RELATIVE HUMIDITY AND DRY FUELS FOR PORTIONS OF SOUTHEAST TEXAS, CENTRAL AND SOUTHERN LOUISIANA... * AFFECTED AREA...Vernon, Rapides, Avoyelles, Beauregard, Allen, Evangeline, St. Landry, Lafayette, Upper St. Martin, Northern Calcasieu, Northern Jefferson Davis, Northern Acadia, Southern Calcasieu, Southern Jefferson Davis, Southern Acadia, Northern Jasper, Northern Newton, Southern Jasper, Southern Newton, Northern Orange and Southern Orange. * TIMING...1000 AM CDT until 800 PM CDT on Sunday, and 1000 AM CDT until 800 PM CDT on Monday. * WINDS...East 5 to 10 mph. * RELATIVE HUMIDITY...As low as 27 percent. * TEMPERATURES...mid to upper 90s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended and or prohibited in some areas. Please check burn ban laws in your County or Parish. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
253 WWUS84 KLCH 020335 RFWLCH URGENT - FIRE WEATHER MESSAGE National Weather Service Lake Charles LA 1035 PM CDT Sun Oct 1 2023 ...Red Flag Warning for portions of Southeast Texas, Central and Southern Louisiana again Monday... .Relative humidity values between 25 and 35 percent with highs in the mid to upper 90s can be expected again on Monday. Meanwhile, fuels in this area are extremely dry due to the ongoing exceptional drought. This combined with sustained 20 foot winds from the east to east-northeast at 7 to 12 mph with gusts to 20 mph will favor initiation and rapid spread of wildland fires. LAZ027>033-044-045-141>143-241>243-TXZ259>262-516-616-021500- /O.CON.KLCH.FW.W.0013.231002T1500Z-231003T0100Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Lafayette-Upper St. Martin-Northern Calcasieu- Northern Jefferson Davis-Northern Acadia-Southern Calcasieu- Southern Jefferson Davis-Southern Acadia-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton-Northern Orange- Southern Orange- 1035 PM CDT Sun Oct 1 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT MONDAY FOR LOW RELATIVE HUMIDITY AND DRY FUELS FOR PORTIONS OF SOUTHEAST TEXAS, CENTRAL AND SOUTHERN LOUISIANA... * AFFECTED AREA...Vernon, Rapides, Avoyelles, Beauregard, Allen, Evangeline, St. Landry, Lafayette, Upper St. Martin, Northern Calcasieu, Northern Jefferson Davis, Northern Acadia, Southern Calcasieu, Southern Jefferson Davis, Southern Acadia, Northern Jasper, Northern Newton, Southern Jasper, Southern Newton, Northern Orange and Southern Orange. * TIMING...1000 AM CDT until 800 PM CDT on Monday. * WINDS...East 5 to 10 mph. * RELATIVE HUMIDITY...As low as 27 percent. * TEMPERATURES...Mid to upper 90s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended and or prohibited in some areas. Please check burn ban laws in your County or Parish. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ 25
591 WWUS84 KLCH 020856 RFWLCH URGENT - FIRE WEATHER MESSAGE National Weather Service Lake Charles LA 356 AM CDT Mon Oct 2 2023 ...Red Flag Warning for portions of Southeast Texas, Central and Southern Louisiana again Monday... Dewpoints will will continue to range from the lower 50s to the lower 60s today, yielding RH values in the 25-30% range. This, combined with easterly winds of 8-12 MPH gusting to 20 MPH will produce conditions favorable for wildfire initiation and rapid expansion. A Red Flag Warning will be in effect for portions of southeast Texas, Central and southern Louisiana from 10 AM to 8 PM Today. Dry afternoon conditions will improve Tomorrow, then worsen a bit on wednesday for CenLA before we see a consistently increasing moisture profile late in the week. LAZ027>033-044-045-141>143-241>243-TXZ259>262-516-616-030100- /O.CON.KLCH.FW.W.0013.231002T1500Z-231003T0100Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Lafayette-Upper St. Martin-Northern Calcasieu- Northern Jefferson Davis-Northern Acadia-Southern Calcasieu- Southern Jefferson Davis-Southern Acadia-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton-Northern Orange- Southern Orange- 356 AM CDT Mon Oct 2 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND DRY FUELS FOR PORTIONS OF SOUTHEAST TEXAS, CENTRAL AND SOUTHERN LOUISIANA... * AFFECTED AREA...Vernon, Rapides, Avoyelles, Beauregard, Allen, Evangeline, St. Landry, Lafayette, Upper St. Martin, Northern Calcasieu, Northern Jefferson Davis, Northern Acadia, Southern Calcasieu, Southern Jefferson Davis, Southern Acadia, Northern Jasper, Northern Newton, Southern Jasper, Southern Newton, Northern Orange and Southern Orange. * TIMING...1000 AM CDT until 800 PM CDT on Monday. * WINDS...East 8 to 12 mph. * RELATIVE HUMIDITY...As low as 25 percent. * TEMPERATURES...Mid 90s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended and or prohibited in some areas. Please check burn ban laws in your County or Parish. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
393 WWUS84 KLCH 021915 RFWLCH URGENT - FIRE WEATHER MESSAGE National Weather Service Lake Charles LA 215 PM CDT Mon Oct 2 2023 ...Red Flag Warning for portions of Southeast Texas, Central and Southern Louisiana this afternoon and early evening... Dewpoints will will continue to range from the lower 50s to the lower 60s this afternoon, yielding RH values in the 25-30% range. This, combined with easterly winds of 8-12 MPH gusting to 20 MPH will produce conditions favorable for wildfire initiation and rapid expansion. LAZ027>033-044-045-141>143-241>243-TXZ259>262-516-616-030100- /O.CON.KLCH.FW.W.0013.000000T0000Z-231003T0100Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Lafayette-Upper St. Martin-Northern Calcasieu- Northern Jefferson Davis-Northern Acadia-Southern Calcasieu- Southern Jefferson Davis-Southern Acadia-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton-Northern Orange- Southern Orange- 215 PM CDT Mon Oct 2 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND DRY FUELS FOR PORTIONS OF SOUTHEAST TEXAS, CENTRAL AND SOUTHERN LOUISIANA... * AFFECTED AREA...Vernon, Rapides, Avoyelles, Beauregard, Allen, Evangeline, St. Landry, Lafayette, Upper St. Martin, Northern Calcasieu, Northern Jefferson Davis, Northern Acadia, Southern Calcasieu, Southern Jefferson Davis, Southern Acadia, Northern Jasper, Northern Newton, Southern Jasper, Southern Newton, Northern Orange and Southern Orange. * TIMING...1000 AM CDT until 800 PM CDT on Monday. * WINDS...East 5 to 10 mph. * RELATIVE HUMIDITY...As low as 26 percent. * TEMPERATURES...Mid 90s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended and or prohibited in some areas. Please check burn ban laws in your County or Parish. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this red flag warning went out at Sep 30, 12:39 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Sep 30, 12:39 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1239 PM CDT Sat Sep 30 2023
...New AVIATION...
.UPDATE...
Issued at 923 AM CDT Sat Sep 30 2023
Fair weather day ongoing across the region this morning thanks to
upper level ridging extending across the northern gulf coast.
Scattered convection will again be possible over the outer coastal
waters today where significantly higher moisture has been
residing. Otherwise, the big story today remains drier air mixing
to the surface through the afternoon creating dangerous wildfire
conditions. Dewpoints are progged to drop into the lower 50s or
perhaps even upper 40s across parts of central Louisiana this
afternoon yielding RH values in the 20-30% range. Similar
conditions are expected tomorrow and a Red Flag Warning will
likely be issued later today for Sunday.
The inherited forecast is in good shape and the only change this
morning were minor tweaks to hourly dewpoints through the day.
Jones
&&
.SHORT TERM...
(Today through Monday night)
Over the short term, mid to upper level ridging over us will help
the region stay warm and dry, with drier air continuing to advect
into the area. Our dewpoints will be dropping into the 50s and
60s, yielding RH minimums each afternoon in the 20s to 30s save
the immediate coastline. This conditions pose a fire threat to our
area once again. As a result, we have a Red Flag Warning in place
for today, with a Fire Weather Watch in place for tomorrow.
Looking at the rest of the short term (and at the very beginning
of the long), low RH minimums and slightly elevated easterly to
what will be ESE 20 ft winds. Air temperatures will be in the mid
to upper 90s across the area yet again... Since it will be dry, we
will not have to worry about heat indices popping into advisory
criteria, something one should normally never have to worry about
a day before October. However it will be toasty AND we will have
to keep an eye out on record breaking temperatures. (More on that
in a future Climo AFD.)
Stigger/87
&&
.LONG TERM...
(Tuesday through Saturday)
Tuesday surface winds will still continue Easterly with some
southeasterly components at times. A strong ridge of high pressure
will now be centered over the Eastern Seaboard and extend modest
ridging SSW over the TX/LA Gulf Coast. Subsidence aloft will allow
poor mid level lapse rates and dewpoint depression which will help
prevent convection from occurring in our area. Wednesday, the high
pressure will shift East off in the Canadian Maritimes and Gulf of
Maine while ridging becomes slack over Louisiana ahead of an
upstream shortwave developing southward of the Central Plains. At
the surface we will certainly notice a cooling trend from Tuesday
onward, however, the exact nature of how precipitation will work
back into the forecast is still unconfirmed with numerical guidance
having some spread. At the very least trends of Isolated POPS appear
reasonable by Wednesday evening or Thursday- with best chances in
Texas.
A parent shortwave located in the Canadian Rockies will deeply
amplify with a positive tilt toward the Desert Southwest Tuesday.
Hereafter, the southern portion of the trough will be pinched from
the upper level pattern. The parent shortwave will accelerate east
over Great Lakes region through Thursday night while the cutoff low
remains temporarily stationary over the Four Corners region. Taking
into account the subtropical Jet meandering from Baja, Nrn Mexico
and lower TN and MS Valleys, a Jet Max will develop near the
ARKLATEX late Thursday evening. As this pattern unfold between
Tuesday through Thursday, upper level divergence in this region
suggests some developing surface low over Texas. Therefore POPs
become scattered and increase Thursday and Friday, particularly for
our Eastern Texas counties and offshore waters with diurnal surface
max temperatures lowering to the upper 80’s. This setup will be
working with moisture drawn from the Pacific in the upper levels and
low level moisture from the Gulf so exact layout of precipitation
coverage is still being ironed out. Depending how the upper level
low rephrases with pattern downstream it is expected a cold front
with a more significantly cooler airmass behind it should further
progress into the Gulf as the surface low lifts into the TN
Valley by Friday afternoon. Thus, our cooling trend continue until
we “bottom out” in the low 80’s and lows trending toward 60 after
finishing off the work week.
Kowalski/30
&&
.AVIATION...
(18Z TAFS)
Issued at 1236 PM CDT Sat Sep 30 2023
High pressure at the surface and aloft will maintain mostly clear
skies through the period. Light to moderate easterly winds will
prevail through the afternoon before becoming variable overnight.
Similar conditions expected Sunday morning with clear skies and
light easterly winds becoming predominant.
Jones
&&
.MARINE...
High pressure will build in from the north through the weekend
with a weak inverted trough moving westward across the western
Gulf of Mexico. The gradient between the two will allow for an
increase in easterly winds, becoming moderate, along with
increasing seas. Therefore, small craft exercise caution
headlines will continue for the coastal waters. The inverted
trough will also bring a chance for showers or storms for the next
couple of days.
&&
.FIRE WEATHER...
A drier air mass will gradually filter down into the forecast area
tonight into Saturday morning with dewpoints falling into the mid 50s
across central Louisiana and lower 60s closer to the coast. Easterly
winds of 10-15 MPH gusting to 20 will combine with RH values falling
into the mid 20s to produce conditions favorable for wildfire initiation
and rapid expansion. A Red Flag Warning has been issued for
portions of southeast Texas, Central and southern Louisiana. Similar
conditions are expected again each afternoon Sunday through
Tuesday.
&&
.CLIMATE...
Issued at 618 AM CDT Sat Sep 30 2023
As promised, here is the climo AFD regarding these toasty temps. AEX
and ARA will be the ones to keep an eye on, as they are forecast to
tie the daily high temp record. Although I will be keeping a casual
look out for LCH and LFT as well.
Forecast VS Record Highs
September 30th
------------------------
96vs96 Alexandria
94vs94 New Iberia
94vs101 Beaumont
94vs97 Lake Charles
94vs97 Lafayette
Issued at 515 PM CDT Fri Sep 29 2023
Here's the latest statistics on 90-degree days at the 5 primary
local climate stations across the LCH forecast area as of today
(as all 5 locations again eclipsed the 90-degree mark).
.Alexandria (records date to 1892)
2023 90-degree days: 125
90-degree day record: 143 (1907)
.New Iberia (records date to 1948)
2023 90-degree days: 126
90-degree day record: 129 (2005)
Current 90-degree day streak: 115
.Beaumont/Port Arthur (records date to 1901)
2023 90-degree days: 125
90-degree day record: 133 (1902)
.Lake Charles (records date to 1895)
2023 90-degree days: 107
90-degree day record: 136 (1915)
.Lafayette (records date to 1893)
2023 90-degree days: 128
90-degree day record: 130 (2005)
25
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 65 95 64 94 / 0 0 0 0
LCH 68 94 69 92 / 0 0 0 10
LFT 70 94 69 93 / 0 0 0 0
BPT 71 94 71 94 / 0 10 0 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Red Flag Warning until 8 PM CDT this evening for LAZ027>033-044-
045-141>143-241>243.
Fire Weather Watch from Sunday morning through Sunday evening
for LAZ027>033-044-045-141>143-241>243.
TX...Red Flag Warning until 8 PM CDT this evening for TXZ259>262-516-
616.
Fire Weather Watch from Sunday morning through Sunday evening
for TXZ259>262-516-616.
GM...None.
&&
SHORT TERM...66
LONG TERM....30
AVIATION...66The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 3:19 PM CDT | Red Flag Warning | LCH | Acadia, Allen, Avoyelles, Beauregard, Calcasieu, Evangeline and 6 more | 29 hr |
Nearby
Red Flag Warnings in Louisiana, 2023Red Flag Warnings in Texas, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.